Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lamictal - sensation difficulties - extremities rod

Posted by colin wallace on July 1, 2003, at 14:36:51

In reply to Lamictal - sensation difficulties - extremities, posted by rod on June 30, 2003, at 14:58:01

> sorry to intrude, but I have a really bothering problem with Lamictal.
>
> I am now taking it at 100mg for 3 days,for treatment resistand depression like symptoms, without any other drug. Started quite good and seemed to be very useful for me (less anxiety, less tension, mild and usefull anti-depressive effect), besides the feeling of extreme weakness and clumsiness.
>
> But now I also experience some sensation difficulties in my arms and legs. Although I am able to feel pain, but when I touch, for example, my arm with the other hand, its like touching the arm of someone else. weired. I am just feeling so little it frightens me. Oddly this varies from time to time within a day. I did no figure out if it is realted to a occasion or food intake, seems to be independent.
> It somehow resembles the symptoms of multiple sclerosis (well, I am not sure, but based on the info I got from the web).
> But Lamictal is supposed to help a little with this neurodegenerative diseases.
> very strange.
>
> Has anyone else experienced this kind of symptoms/side efects?
> Did they go away with prolonged drug intake or only upon discontinuation?
> ANY inforamtion, advise is very welcome.
>
> Roland
>
> PS: I will see my doc (who prescribed it) this Friday, and see a doc tomorrow at hospital to start a Ritalin trial (my doc does not have the special prescriptions papers to prescribe it personally to me; Im not in the US; another story...)

Roland,

I've been on lamictal for over a year, and have experienced a vaguely similar side-effect.
I feel very poorly coordinated, and often my right leg seems to 'drag' a little, or feel numb and unresponsive, as though it belongs to someone else.Very annoying.
I saw a very good neurologist who assured me that this was just an individual manifestation of an underlying (harmless)coordination/sensation issue, which Lamictal somehow makes more pronounced.
Although this really bugs me, I'd rather put up with it than feel terribly depressed.
I very much doubt that you have anything neurologically 'wrong' with you, and I'm sure that this is a harmless side-effect, like mine.
Check it out with a neuro. if you're worried though.

Best,

Col.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:colin wallace thread:237530
URL: http://www.dr-bob.org/babble/20030701/msgs/238498.html